She's trying to adjust her eating schedule in the evening. She is in remission now. She just took one (it's right before dinnertime) but says she is feeling dizzy. She usually takes it before bed. Thx
You are here
What will happen if mom takes Tasigna 9 hours apart instead of 12?
I can't tell from your post if your mum wants to take her Tasigna always 9 hours apart or if she is just trying to adjust her dose times.
I recently travelled overseas and needed to adjust my dose quite lot, it was quite confusing crossing the date line as well! I talked to the pharmacist at the hospital I attend here in Melbourne, which is clinical trial centre, and she said the minimum time between doses is 8 hours. Personally when did adjust my dose, I was only happy moving it an hour a dose, so normally I am strictly on 12 hour cycle; to adjust I just slipped one hour per dose. It didn't take long to get onto the schedule again. I am very conservative and didn't want to take the drug 8 hours apart and 11 hours was where I felt comfortable.
Also not sure what dose your mother is on but you said she took 'one', right before dinner time. The common dose is 300mg which is 2 x 150mg capsules - but maybe your mother is on a different regimen. Also there should be a minimum of an hour after taking Tasigna before eating so just hoping she didn't have dinner right after this dose.
Hope some of that is helpful.
You should advise your mother that if she eats a meal within 1 hour of taking her nilotinib the she is risking an increase in the levels of nilotinib in her blood and therefore an increase in side effects. Nilotinib should only be taken on an empty stomach, i.e 2 hours before food (no matter how small a portion) with a further gap of at least 1 hour after taking her tablets. It is not surprising that she is experiencing dizziness.
The dose is split into 2x 12 hours time slots because the level of the active compound (nilotinib) needs to be kept at a certain level. If your mother is taking her tablets with in only 9 hours twice a day then this means that there will eventually be a few hours where the active compound is not at the correct level.... which will affect her response over time. It is very important to stick to the regimen that has been worked out to be the most clinically effective over several years of clinical trials.
Thanks you guys. She took it once and it about knocked her out - she's very sensitive to it - so she decided to go back to taking it before bed because it's so strong for her it's going to zonk her out.
Her plan was to take it earlier, so it would open up more time for her to be able to snack in the evenings.
Thanks for your support. Looks like the med change was a no-go.